Alert archive / Illinois / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 2, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jan 10, 2008, 11:49 AM CST for Gallatin County, White County, Illinois; Posey County, Indiana. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 10, 2008, 11:49 AM CST (17:49 UTC)
- Expired
- Jan 10, 2008, 12:15 PM CST
- In force
- 26 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
Counties Gallatin County, IL, White County, IL, Posey County, IN
The radar
The Evansville,IN radar (KVWX), 57 km from the middle of the area, began a volume at 17:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 10, 12:00 PM CST | HAIL 0.88 | 1 N New Haven, IL | NEARLY COVERING THE GROUND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.8 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 589 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 155 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KPAH 101750
SVRPAH
ILC059-193-INC129-101815-
/O.NEW.KPAH.SV.W.0002.080110T1749Z-080110T1815Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
1149 AM CST THU JAN 10 2008
THE NATIONAL WEATHER SERVICE IN PADUCAH KENTUCKY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN WHITE COUNTY IN SOUTHEAST ILLINOIS
GALLATIN COUNTY IN SOUTHERN ILLINOIS
POSEY COUNTY IN SOUTHWEST INDIANA
* UNTIL 1215 PM CST.
* AT 1146 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR JUNCTION...MOVING NORTHEAST AT 90 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
RIDGWAY...OMAHA...CARMI...PHILLIPSTOWN...CROSSVILLE...NEW
HARMONY...AND WADESVILLE.
THIS IS A DANGEROUS STORM. SEEK SHELTER INDOORS. STAY TUNED TO
WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST SEVERE WEATHER
INFORMATION.
LAT...LON 3812 8774 3780 8804 3771 8812 3769 8814
3768 8814 3762 8820 3771 8838 3774 8838
3825 8815
TIME...MOT...LOC 1749Z 212DEG 80KT 3775 8823
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 10, 3:15 AM CST, 8 hours 34 minutes earlier.
Area forecast discussion, Jan 10, 3:15 AM CST, 8 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 315 AM CST THU JAN 10 2008 .DISCUSSION... MAIN FORECAST CONCERNS ARE PRECIP CHANCES TODAY INTO TONIGHT...AND PRECIP CHANCES AND TYPE LATE THIS WEEKEND. NAM...GFS AND ECMWF ALL INDICATE INCREASING MOISTURE AND SHOWERS QUICKLY DEVELOPING AND MOVING NORTHEAST ACROSS MOST OF THE PAH FORECAST AREA BY LATE THIS MORNING AHEAD OF A LOW PRESSURE SYSTEM MOVING ACROSS MISSOURI. FAR WESTERN PORTIONS OF THE FA WILL SEE JUST LIGHT AMOUNTS OF QPF...BUT RAINFALL AMOUNTS OF UP TO THREE QUARTERS OF AN INCH WILL BE POSSIBLE ACROSS THE EASTERN HALF OF THE AREA BY 00Z. THUNDER WILL BE POSSIBLE MAINLY ACROSS SOUTHEAST PORTIONS OF THE FA WHERE NAM AND GFS SOUNDINGS INDICATE LIFTED INDICES WILL BE AROUND ZERO TO -2. SOME LIGHT PRECIP MAY LINGER INTO TONIGHT...FALLING MAINLY AS LIGHT RAIN. SOUNDINGS AND 1000-850MB THICKNESS VALUES SHOW MINIMAL CHANCES OF THE RAIN MIXING WITH SNOW...SO CONFINED A SMALL CHANCE OF A RAIN/SNOW MIX TO NORTHERN PORTIONS OF SOUTHERN ILLINOIS AFTER MIDNIGHT. ANY QPF AMOUNTS TONIGHT WILL BE MINIMAL. DRY CONDITIONS AND ABOVE SEASONAL TEMPERATURES CAN BE EXPECTED FOR FRIDAY AND INTO THE WEEKEND. BY SATURDAY NIGHT...GFS SHOWS A LOW PRESSURE SYSTEM MOVING ACROSS NORTHERN PORTIONS OF THE PAH FA...WHILE THE NAM AND ECMWF TAKE IT MUCH FARTHER NORTH. BOTH GFS AND ECMWF SHOW LIGHT PRECIP ACROSS THE AREA WITH THIS SYSTEM...WHILE THE NAM KEEPS US DRY. WILL CONTINUE SLIGHT CHANCE POPS FOR THE AREA SATURDAY NIGHT AND SUNDAY. SOUNDINGS INDICATE ALL RAIN WITH THIS POSSIBLE EVENT...BUT THICKNESS VALUES IMPLY A POSSIBILITY OF A RAIN/SNOW MIX FOR WESTERN AND NORTHERN PORTIONS OF THE FA SATURDAY NIGHT...AND THE ENTIRE AREA ON SUNDAY. WILL KEEP THIS MIX GOING FOR NOW...SINCE CONFIDENCE IS CURRENTLY LOW OVERALL FOR THIS EVENT AND ONLY HAVE SLIGHT CHANCES GOING ANYWAY. ON MONDAY...GFS AND ECMWF SHOW AN APPROACHING TROF...WITH THE GFS SOLUTION BEING THE FASTER OF THE TWO. PREFER TO KEEP A DRY FORECAST FOR NOW AND SEE WHAT THE NEXT COUPLE OF RUNS LOOK LIKE. FOR TEMPS...STAYED CLOSE TO A MAV/MET COMPROMISE...WITH THEM BEING IN DECENT AGREEMENT. IN THE EXTENDED...JUST MADE SOME MINOR TWEAKS BASED ON LATEST MEX GUIDANCE. && .AVIATION... CLOUDINESS WILL CONTINUE TO INCREASE AND LOWER OVER ALL TAF SITES TODAY...WITH CIGS DROPPING TO VFR (BKN030-050) BY 13Z AND MVFR (BKN010) THEREAFTER. SOUTHEAST WINDS LESS THAN 10 KTS WILL VEER AROUND TO THE SOUTHWEST AND BECOME GUSTY (20 KTS) AFT 21Z. THIS AFTERNOON EXPECT A CHANCE OF SHOWERS WITH VSBYS DROPPING TO BETWEEN 3 AND 5 MILES. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && PUBLIC...RST AVIATION...JAP
Hazardous weather outlook, Jan 10, 6:47 AM CST, 5 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 647 AM CST THU JAN 10 2008 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-111100- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 647 AM CST THU JAN 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE TODAY ACROSS SOUTHWEST INDIANA...WEST KENTUCKY...SOUTHEAST ILLINOIS...AND EXTREME SOUTHEAST MISSOURI. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ALONG AND SOUTHEAST OF A LINE FROM CALHOUN KENTUCKY...TO PRINCETON KENTUCKY...TO MURRAY. THE MAIN HAZARD WITH SEVERE THUNDERSTORMS WILL BE DAMAGING WINDS. BRIEF HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH STORMS. LATE TONIGHT...RAIN MAY BRIEFLY MIX WITH SNOW BEFORE ENDING ACROSS NORTHERN PORTIONS OF SOUTHERN ILLINOIS. NO ACCUMULATION IS EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A MIX OF RAIN AND SNOW IS POSSIBLE LATE SATURDAY NIGHT ACROSS MAINLY NORTHERN AND WESTERN PORTIONS OF THE QUAD STATE REGION...AND ACROSS THE ENTIRE AREA ON SUNDAY. NO ACCUMULATION IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY ACROSS PORTIONS OF WEST KENTUCKY. RST
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 10, 10:33 AM CST | River Flood Warning | PAH | Gallatin, Wabash, White | 11 days |
| Jan 10, 12:15 PM CST | Severe Thunderstorm Warning | PAH | Edwards, Wabash, White | 30 min |
| Jan 10, 11:57 AM CST | Severe Thunderstorm Warning | PAH | Gibson, Pike | 18 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2008Severe Thunderstorm Warnings in Indiana, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.